MAUDE Adverse Event Report: MEDTRONIC CRYOCATH LP ARCTIC FRONT ADVANCE CARDIAC CRYOABLATION CATHETER; PERCUTANEOUS CATHETER INTENDED FOR TREATMENT OF ATRIAL FIBRILLATION

MEDTRONIC CRYOCATH LP ARCTIC FRONT ADVANCE CARDIAC CRYOABLATION CATHETER; PERCUTANEOUS CATHETER INTENDED FOR TREATMENT OF ATRIAL FIBRILLATION
Model Number 2AF234
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Nerve Damage (1979); No Known Impact Or Consequence To Patient (2692)
Date of Event 05/23/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that during a cryo ablation procedure, phrenic nerve palsy (pnp) occurred.Ablation was immediately stopped and a manual deflation was initiated.Phrenic nerve pacing was performed, however, it failed to activate the diaphragm.The case was aborted, and the patient was under general anesthesia.It was further reported that the pnp recovered.No further patient complications have been reported as a result of this event.
 
Additional Manufacturer Narrative
Product event summary: data files were returned and analyzed.Data files showed that 16 injections were performed with the balloon catheter on the date of the event without any system notice.A clinical issue was encountered during the procedure and there was no indication of a product malfunction.The risk of the patient being under general anesthesia without full therapeutic effect is the adverse event being reported.The decision to abort the procedure without use of alternate therapy was based upon the medical judgment of the physician.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.

Brand Name
ARCTIC FRONT ADVANCE CARDIAC CRYOABLATION CATHETER
Common Device Name
PERCUTANEOUS CATHETER INTENDED FOR TREATMENT OF ATRIAL FIBRILLATION
Manufacturer (Section D)
MEDTRONIC CRYOCATH LP
9000 autoroute transcanadienne
pointe-claire,qc H9R 5 Z8
CA  H9R 5Z8
MDR Report Key7606910
Report Number3002648230-2018-00384
Device Sequence Number18900777
Product Code OAE
UDI-Device Identifier00643169753686
UDI-Public00643169753686
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P100010/S015
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/04/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/12/2018
Device Model Number2AF234
Device Catalogue Number2AF234
Device Lot Number06595
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 05/23/2018
Supplement Date Received by Manufacturer07/03/2018
08/08/2018
Initial Report FDA Received Date06/15/2018
Supplement Report FDA Received Date07/26/2018
10/04/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age68 YR